High Wind, Keith
- When
- December 20, 11:51 AM MST to 12:50 PM MST
- Where
- Keith forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
A potent cold front slid through the area bringing high winds to the slightly higher terrain of southwest Nebraska.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A potent cold front slid through the area bringing high winds to the slightly higher terrain of southwest Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Dec 20, 2:58 AM MST, 8 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 358 AM CST MON DEC 20 2004 ...WINDS ARE FORECAST CHALLENGE TODAY THEN TEMPERATURES BEYOND... .DISCUSSION... AS PREFRONTAL TROUGH/WARM FRONT MOVES EAST THIS MORNING WINDS ARE EXPECTED TO STRENGTHEN. MODELS CURRENTLY UNDER FORECASTING SURFACE WINDS TO THE WEST WITH WINDS TO APPROACH WIND ADVISORY ACROSS THE SOUTHWEST AND MEET CRITERIA ACROSS THE EASTERN PANHANDLE AND NORTHERN FORECAST AREA. AT 06Z SURFACE ANALYSIS SHOWED WARM FRONT EXTENDING SOUTH THROUGH THE CENTRAL DAKOTAS SOUTH ACROSS THE EASTERN PANHANDLE WHILE ARCTIC FRONT STILL WELL NORTH INTO CANADA. IR SATELLITE IMAGE SHOWS A CONSIDERABLE AMOUNT OF CLOUD COVERAGE BEING GENERATE BY OROGRAPHIC LIFT TO THE NORTH. THIS AFTERNOON STEEPENING LAPSE RATES AND INCREASING DOWNGLIDE WINDS CONTINUE TO SUPPORT STRONGER WINDS AS H5 WAVE DROPS SOUTHEAST HELPING TO ADVANCE WARM FRONT/PREFRONTAL TROUGH SOUTHEAST. TEMPERATURES MAINTAINED NEAR GUIDANCE FOR TODAY AS WINDS TURN NORTHWEST AND CLOUD BASES WILL RANGE FROM MID TO HIGH LEVEL CLOUDINESS AS DISTURBANCE MOVES SOUTHEAST. ISOLATED SPRINKLES INTRODUCED FOR TODAY MAINLY ACROSS THE NORTH AS STRONG WAVE DROPS SOUTHEAST AND FRONTOGENETICAL FORCING INCREASES. MODELS HAVE SLOWED THE PROGRESSION OF THE ARCTIC FRONT SWEEPING INTO THE NORTHERN PLAINS TONIGHT THEN INTO NORTHERN NEBRASKA DURING THE MID TO LATE MORNING. TEMPERATURES WILL BE PROBLEMATIC FROM TUESDAY THROUGH FRIDAY AS MODELS HAVE TURNED COLDER AND SLOWER MOVING LONGWAVE TROUGH EASTWARD. ADJUSTED TEMPERATURES DOWN A COUPLE DEGREES THROUGH FRIDAY ALTHOUGH DEPTH OF COLD AIR AND ACTUAL TRACK OF ARCTIC HIGH WILL LEAVE ROOM TO ADJUST TEMPERATURES FURTHER DOWN. WARM UP STILL ADVERTISED FOR THE WEEKEND AS FLOW TURNS MORE ZONAL SATURDAY NIGHT INTO SUNDAY. THEN MONDAY NEXT ARCTIC FRONT MOVING SOUTH THROUGH THE PLAINS TO DROP TEMPERATURES BACK TO NEAR NORMAL. NO SIGNIFICANT PRECIPITATION EXPECTED THROUGH THE FORECAST PERIOD. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ZONES 004>010- 094 FROM NOON CST MONDAY THROUGH 9 PM CST. ZONES 022>024-035-056>059- 069>070 NOON TO 7 PM CST. && TLK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 535 AM CST MON DEC 20 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-211200- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 535 AM CST MON DEC 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT STRONG WIND OF 30 TO 35 MPH WITH GUSTS TO ABOVE 45 MPH ARE EXPECTED THIS AFTERNOON AND EVENING IN NORTH CENTRAL THROUGH WESTERN NEBRASKA. A FRONT COMING INTO THE AREA WILL CAUSE THE STRONG NORTHWEST WIND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY LOW WIND CHILLS ARE POSSIBLE AFTER MID WEEK. AN ARCTIC FRONT MOVING THROUGH NEBRASKA WEDNESDAY WILL BRING VERY COLD TEMPERATURES WITH BRISK WIND. BY EARLY FRIDAY MORNING WIND CHILLS COLDER THAN 20 BELOW ZERO ARE EXPECTED...WITH THE COLDEST IN NORTH CENTRAL NEBRASKA. TEMPERATURES IN THE WEST WILL MODERATE FRIDAY AND SATURDAY. IN THE EAST...MODERATION MAY NOT OCCUR BEFORE CHRISTMAS DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPRINGER
The national radar mosaic for the moment the first event began.
4 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430478, 5430479, 5430481, 5430480.